Alert archive / California / Wind Advisories in 2008
Wind Advisory 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 12, 2008, 3:45 PM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at May 13, 2008, 3:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 3:45 PM PDT (22:45 UTC)
- In effect from
- May 13, 2008, 3:00 AM PDT
- Expired
- May 13, 2008, 4:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 122245 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PDT MON MAY 12 2008 AZZ002-036-CAZ527-NVZ021-130600- /O.NEW.KVEF.WI.Y.0034.080513T1000Z-080513T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 345 PM PDT MON MAY 12 2008 /345 PM MST MON MAY 12 2008/ ...WIND ADVISORY IN EFFECT FROM 3 AM PDT /3 AM MST/ TO 4 PM PDT /4 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM TUESDAY. STRONG NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT LATE TONIGHT AND TUESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE LIKELY TO OCCUR DOWN THE COLORADO RIVER VALLEY. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ523-130500- /O.CON.KVEF.WI.Y.0033.000000T0000Z-080513T0500Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 345 PM PDT MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE WESTERN SAN BERNARDINO COUNTY DESERTS. STRONG WEST WINDS WILL CONTINUE THROUGH THIS EVENING WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS BETWEEN 40 AND 50 MPH. AREAS OF BLOWING DUST AND SAND ARE POSSIBLE AND MAY LIMIT VISIBILITY ALONG SECTIONS OF I-15...I-40 AND HIGHWAY 395. STRONG CROSS WINDS CAN BE EXPECTED ON NORTH-SOUTH ROADS THROUGH THIS EVENING WHICH WILL CREATE ADVERSE DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ JGA
7 follow-up statements
000 WWUS75 KVEF 130036 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 536 PM PDT MON MAY 12 2008 NVZ014-017-130500- /O.EXA.KVEF.WI.Y.0033.000000T0000Z-080513T0500Z/ ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 536 PM PDT MON MAY 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA...CENTRAL AND SOUTHERN NYE COUNTIES... WHICH IS IN EFFECT UNTIL 10 PM THIS EVENING. NORTH WINDS GUSTING BETWEEN 40 AND 50 MPH WILL OCCUR THIS EVENING IN THE ADVISORY AREA. THE STRONG WINDS WILL PRODUCE BLOWING DUST...ESPECIALLY IN FAVORABLE LOCATIONS SUCH AS THE PAHRUMP VALLEY...WHICH WILL REDUCE VISIBILITY BELOW ONE MILE IN SOME AREAS. WIND SPEEDS WILL DECREASE TO BETWEEN 15 AND 25 MPH LATER THIS EVENING. $$ AZZ002-036-CAZ527-NVZ021-130500- /O.CON.KVEF.WI.Y.0034.080513T1000Z-080513T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 536 PM PDT MON MAY 12 2008 /536 PM MST MON MAY 12 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM PDT /3 AM MST/ TO 4 PM PDT /4 PM MST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM TUESDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY. STRONG NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT LATE TONIGHT AND TUESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE LIKELY TO OCCUR DOWN THE COLORADO RIVER VALLEY. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ523-130500- /O.CON.KVEF.WI.Y.0033.000000T0000Z-080513T0500Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 536 PM PDT MON MAY 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE WESTERN SAN BERNARDINO COUNTY DESERTS. STRONG WEST WINDS WILL CONTINUE THROUGH THIS EVENING WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS BETWEEN 40 AND 50 MPH. AREAS OF BLOWING DUST AND SAND ARE POSSIBLE AND MAY LIMIT VISIBILITY ALONG SECTIONS OF I-15...I-40 AND HIGHWAY 395. STRONG CROSS WINDS CAN BE EXPECTED ON NORTH-SOUTH ROADS THROUGH THIS EVENING WHICH WILL CREATE ADVERSE DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ JGA
000 WWUS75 KVEF 130440 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 940 PM PDT MON MAY 12 2008 CAZ523-NVZ014-017-130545- /O.CAN.KVEF.WI.Y.0033.000000T0000Z-080513T0500Z/ WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 940 PM PDT MON MAY 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR SOUTHWEST NEVADA AND THE WESTERN SAN BERNARDINO COUNTY DESERTS OF CALIFORNIA. WIND SPEEDS HAVE DECREASED TO LESS THAN 40 MPH ACROSS MOST OF THE REGION AS A COLD FRONT PUSHED DOWN THROUGH FAR SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA THIS EVENING. NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH CAN BE EXPECTED THE REST OF THE NIGHT. $$ AZZ002-036-CAZ527-NVZ021-131200- /O.CON.KVEF.WI.Y.0034.080513T1000Z-080513T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 940 PM PDT MON MAY 12 2008 /940 PM MST MON MAY 12 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM PDT /3 AM MST/ TO 4 PM PDT /4 PM MST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM TUESDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY. NORTH WINDS WILL INCREASE LATE TONIGHT AND CONTINUE MUCH OF THE DAY TUESDAY ALONG THE COLORADO RIVER VALLEY FROM LAKE MEAD DOWN TO LAKE HAVASU. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH ARE LIKELY TO OCCUR...ESPECIALLY IN FAVORABLE NORTH/SOUTH CHANNELS. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ JGA
000 WWUS75 KVEF 131045 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 345 AM PDT TUE MAY 13 2008 AZZ002-036-CAZ527-NVZ021-132300- /O.CON.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 345 AM PDT TUE MAY 13 2008 /345 AM MST TUE MAY 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON FOR THE LAKE MEAD RECREATION AREA AND THE COLORADO RIVER VALLEY. STRONG NORTH WINDS ARE EXPECTED TODAY BEHIND A COLD FRONT WITH SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO 50 MPH ARE LIKELY...ESPECIALLY DURING MID DAY IN NORTH/SOUTH CHANNELS. BLOWING DUST WITH REDUCED VISIBILITY WILL BE POSSIBLE AT TIMES WITH THESE STRONGER GUSTS. WINDS ARE EXPECTED TO DECREASE RAPIDLY LATER THIS AFTERNOON AND EARLY THIS EVENING. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 131503 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 803 AM PDT TUE MAY 13 2008 CAZ523-132300- /O.EXA.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 803 AM PDT TUE MAY 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. STRONG NORTH WINDS ARE EXPECTED TODAY BEHIND A COLD FRONT WITH SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO 50 MPH ARE LIKELY. BLOWING DUST WITH REDUCED VISIBILITY LESS THAN A MILE WILL BE POSSIBLE AT TIMES WITH THESE STRONGER GUSTS. WINDS ARE EXPECTED TO DECREASE RAPIDLY LATER THIS AFTERNOON AND EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ002-036-CAZ527-NVZ021-132300- /O.CON.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 803 AM PDT TUE MAY 13 2008 /803 AM MST TUE MAY 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON. STRONG NORTH WINDS ARE EXPECTED TODAY BEHIND A COLD FRONT WITH SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO 50 MPH ARE LIKELY...ESPECIALLY DURING MID DAY IN NORTH/SOUTH CHANNELS. BLOWING DUST WITH REDUCED VISIBILITY WILL BE POSSIBLE AT TIMES WITH THESE STRONGER GUSTS. WINDS ARE EXPECTED TO DECREASE RAPIDLY LATER THIS AFTERNOON AND EARLY THIS EVENING. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 131513 CCA NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 810 AM PDT TUE MAY 13 2008 CAZ523-132300- /O.EXA.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 803 AM PDT TUE MAY 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN SAN BERNARDINO COUNTY DESERT AREA...WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. STRONG NORTH WINDS ARE EXPECTED TODAY BEHIND A COLD FRONT WITH SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO 50 MPH ARE LIKELY. BLOWING DUST WITH REDUCED VISIBILITY LESS THAN A MILE WILL BE POSSIBLE AT TIMES WITH THESE STRONGER GUSTS. WINDS ARE EXPECTED TO DECREASE RAPIDLY LATER THIS AFTERNOON AND EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ002-036-CAZ527-NVZ021-132300- /O.CON.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 803 AM PDT TUE MAY 13 2008 /803 AM MST TUE MAY 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON. STRONG NORTH WINDS ARE EXPECTED TODAY BEHIND A COLD FRONT WITH SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO 50 MPH ARE LIKELY...ESPECIALLY DURING MID DAY IN NORTH/SOUTH CHANNELS. BLOWING DUST WITH REDUCED VISIBILITY WILL BE POSSIBLE AT TIMES WITH THESE STRONGER GUSTS. WINDS ARE EXPECTED TO DECREASE RAPIDLY LATER THIS AFTERNOON AND EARLY THIS EVENING. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 131836 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1136 AM PDT TUE MAY 13 2008 CAZ523-131945- /O.CAN.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1136 AM PDT TUE MAY 13 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN SAN BERNARDINO COUNTY DESERT AREA. STRONG NORTHERLY WINDS HAVE SUBSIDED OVER WESTERN PORTIONS OF SAN BERNARDINO COUNTY. WINDS ARE STILL EXPECTED TO BE IN THE 15 TO 25 MPH RANGE WITH OCCASIONAL GUSTS OVER 30 MPH. $$ AZZ002-036-CAZ527-NVZ021-132300- /O.CON.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1136 AM PDT TUE MAY 13 2008 /1136 AM MST TUE MAY 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT /4 PM MST/ THIS AFTERNOON FOR THE LAKE MEAD RECREATION AREA AND THE COLORADO RIVER VALLEY. STRONG NORTH WINDS WILL CONTINUE TODAY BEHIND A COLD FRONT WITH SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE. WIND GUSTS UP TO 50 MPH ARE LIKELY...ESPECIALLY DURING MID DAY IN NORTH/SOUTH CHANNELS. BLOWING DUST WITH REDUCED VISIBILITY WILL BE POSSIBLE AT TIMES WITH THESE STRONGER GUSTS. WINDS ARE EXPECTED TO DECREASE RAPIDLY LATER THIS AFTERNOON AND EARLY THIS EVENING. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 132253 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 353 PM PDT TUE MAY 13 2008 AZZ002-036-CAZ527-NVZ021-140000- /O.EXP.KVEF.WI.Y.0034.000000T0000Z-080513T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 353 PM PDT TUE MAY 13 2008 /353 PM MST TUE MAY 13 2008/ ...WIND ADVISORY WILL EXPIRE AT 4 PM PDT /4 PM MST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PDT /4 PM MST/ THIS AFTERNOON FOR THE LAKE MEAD RECREATION AREA AND THE COLORADO RIVER VALLEY. NORTH WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON ACROSS THE COLORADO RIVER VALLEY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE LIKELY TO CONTINUE THROUGH 600 PM BEFORE DIMINISHING. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 12, 3:00 PM PDT, 45 minutes earlier.
Area forecast discussion, May 12, 3:00 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT MON MAY 12 2008
.SYNOPSIS...AN AREA OF LOW PRESSURE WILL PUSH THROUGH THE REGION
TONIGHT BRINGING GUSTY NORTH WINDS ALONG WITH COOLER TEMPERATURES
FOR TUESDAY. NORTHERLY WINDS WILL PERSIST WEDNESDAY AND THURSDAY
WITH TEMPERATURES CLIMBING TO ABOVE NORMAL READINGS. TEMPERATURES
ARE FORECAST TO BE WELL ABOVE NORMAL BY THIS WEEKEND.
&&
.SHORT TERM...COLD FRONT PUSHED THROUGH THE REGION EARLIER THAN
EXPECTED WITH MOST AREAS EXPERIENCING NORTHWEST TO NORTH WINDS. WIND
ADVISORY FOR WESTERN SAN BERNARDINO COUNTY HAS BEEN VERIFYING WELL
WITH WIND GUSTS OVER 40 MPH THROUGHOUT THE DAY AT DAGGETT. SUNSHINE
HAS BEEN LIMITED OVER MUCH OF THE CWA AS A BAND OF HIGH LEVEL
MOISTURE COVERED MUCH OF THE CWA. SO FAR THIS HAS HELPED TO SUPPRESS
THUNDERSTORM ACTIVITY WITH NO LIGHTNING STRIKES NOTED. MODELS ARE
SHOWING THE BEST DYNAMICS OVER NORTHERN MOHAVE COUNTY WITH LI VALUES
AROUND NEG 2 ALONG WITH SOME WEAK CAPE...WHILE THINGS HAVE
STABILIZED OVER CENTRAL NYE AND LINCOLN COUNTIES. WILL GO AHEAD AND
LEAVE THE SLIGHT CHANCE OF THUNDERSTORMS FOR THIS EVENING...BUT ITS
LOOKING LESS LIKELY. MAIN CONCERN OVER THE NEXT 24 HOURS WILL BE THE
WINDS. AS THE UPPER LOW DROPS SOUTH THE SURFACE PRESSURE GRADIENT
WILL INCREASE SIGNIFICANTLY...ESPECIALLY OVER THE COLORADO RIVER
BASIN. SHOULD BE SOME GUSTY NORTH WINDS THIS EVENING DOWN THE
RIVER...BUT EXPECT THE STRONGEST WINDS TO OCCUR TUESDAY MORNING
THROUGH TUESDAY AFTERNOON. NUMERICAL MODELS ALL SHOW NEEDLES WINDS
BETWEEN 30-35 KNOTS SUSTAINED. WILL GO AHEAD AND ISSUE A WIND
ADVISORY FOR THE COLORADO RIVER ZONES AND WILL ALSO UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR THE SAME LOCATIONS. MODELS
SHOW THE WINDS TO DECREASE LATE TUESDAY AFTERNOON AS GRADIENTS
WEAKEN AND THE UPPER LOW SLIDES SOUTH AND EAST. TEMPERATURES ARE
EXPECTED TO BE SEVERAL DEGREES BELOW NORMAL TUESDAY AS THE AREA
REMAINS UNDER A STRONG NORTHERLY FLOW. STRONG HIGH PRESSURE IS
EXPECTED TO SHIFT CLOSER TO THE COAST WEDNESDAY AND THURSDAY...BUT
OUR CWA IS STILL EXPECTED TO REMAIN UNDER A NORTHERLY FLOW.
HOWEVER...THE FLOW IS EXPECTED TO WEAKEN AND TEMPERATURES WILL
GRADUALLY CLIMB TO ABOVE NORMAL READINGS OVER THE NEXT FEW DAYS.
.LONG TERM...FRIDAY THROUGH MONDAY.
MODELS ARE IN MUCH BETTER AGREEMENT FOR THIS TIME PERIOD. A HIGH
WILL BUILD ACROSS THE AREA FROM THE WEST WITH TEMPERATURE AND WINDS
BEING THE ONLY REAL CONCERN. STARTING ON FRIDAY THE HIGH CENTER
SHOULD BE JUST OFF THE NORTHERN CALIFORNIA COAST. IT WILL SPREAD
EAST AND SOUTH ON SATURDAY AND THEN REALLY BROADENS BY SUNDAY. ON
MONDAY THE HIGH WILL BEGIN A SOUTHWARD MOVEMENT YIELDING TO MORE
ZONAL FLOW ACROSS THE AREA.
WITH THE HIGH CENTER BEING VERY CLOSE TO THE FORECAST AREA ON
SATURDAY AND SUNDAY LAS VEGAS COULD BE FLIRTING WITH THE FIRST 100
DEGREE DAYS FOR THE YEAR. AT THIS TIME WILL GO WITH THE A MIX OF
THE MEX AND AVERAGE ENSEMBLES AND KEEP THE TEMPERATURE JUST BELOW
THE CENTURY MARK.
&&
.AVIATION...FOR MCCARRAN...WINDS CONTINUE TO BE THE ISSUE. THE
FRONT PASSED LATE MORNING AND A BIT SOONER THAN ORIGINALLY
ANTICIPATED. THIS SHIFTED THE WINDS TO MORE OF A WEST NORTHWEST TO
EVEN NORTHERLY DIRECTION. EXPECT THE NORTHERLY WINDS TO CONTINUE
THROUGH THE NIGHT AND TOMORROW. THE WINDS WILL CONTINUE TO BE GUSTY
OVERNIGHT IN THE 25+ KT RANGE. TOMORROW AFTERNOON AFTER 15Z ALSO
EXPECT STRONG GUSTS TO 35 KTS. IT MAY EVEN GUSTS A BIT HIGHER BUT
WILL NOT BE DOMINATE.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...STRONG GUSTY WEST NORTHWEST TO NORTH WINDS WILL
CONTINUE THIS EVENING AND OVERNIGHT. THE WINDS WILL INCREASE AFTER
15Z TOMORROW FOR LOCATION ALONG AND NEAR THE SOUTHERN COLORADO
RIVER.
&&
.FIRE WEATHER...CURRENT RED FLAG WARNING IN DECENT SHAPE AS A FEW
SENSORS ARE HITTING CRITERIA. STILL THINK THAT WINDS WILL INCREASE
SLIGHTLY DURING THE AFTERNOON AND RH VALUES WILL REMAIN LOW. AN
INCREASE IN HIGH LEVEL MOISTURE AS HELPED DELAYED ANY THUNDERSTORM
ACTIVITY...BUT THERE MAY BE ENOUGH INSTABILITY WITH THE FRONT TO
HELP GENERATE ISOLATED THUNDERSTORMS LATE THIS AFTERNOON.
HAVE ALSO UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
ZONES NVZ466...AZZ101...AND CAZ229 FOR TUESDAY. STRONG NORTH WINDS
BEHIND THE COLD FRONT WILL OCCUR LATE TONIGHT THROUGH TUESDAY ALONG
WITH RH VALUES DROPPING BELOW 15 PERCENT. LOOKS LIKE THE STRONGEST
WINDS DOWN THE RIVER WILL OCCUR BETWEEN 15Z-21Z TUESDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NVZ466.
WIND ADVISORY FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR NVZ021.
AZ...RED FLAG WARNING FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR AZZ101.
RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ102.
WIND ADVISORY FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR AZZ002 AND AZZ036.
CA...RED FLAG WARNING FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR CAZ229.
WIND ADVISORY UNTIL 10 PM PDT THIS EVENING FOR CAZ523.
WIND ADVISORY FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR CAZ527.
&&
GORELOW/81
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, May 12, 5:12 AM PDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 512 AM PDT MON MAY 12 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-130315- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 512 AM PDT MON MAY 12 2008 /512 AM MST MON MAY 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TODAY AND TONIGHT. GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED AHEAD OF THE FRONT WITH STRONG NORTHERLY WINDS BEHIND THE FRONT. A WIND ADVISORY IS IN EFFECT FOR THE WESTERN SAN BERNARDINO COUNTY DESERT AREA THROUGH THIS EVENING WHILE A RED FLAG WARNING IS IN EFFECT FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA FROM LATE THIS MORNING THROUGH EARLY EVENING. STRONG WINDS DEVELOPED IN THE SIERRA LAST NIGHT AND A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING WHILE A WIND ADVISORY IS IN EFFECT FOR THE OWENS VALLEY UNTIL 9 AM. THERE IS POTENTIAL FOR BRIEF WIND GUSTS AROUND 40 MPH ALONG THE COLD FRONT AS IT MOVES SOUTH THROUGH THE AREA TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS LINCOLN AND NYE COUNTIES BY EARLY THIS AFTERNOON...SPREADING INTO CLARK AND MOHAVE COUNTIES LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY NORTHERLY FLOW IS EXPECTED THROUGH THE PERIOD. WINDS MAY BE QUITE GUSTY TUESDAY BEHIND THE COLD FRONT...ESPECIALLY DOWN THE COLORADO RIVER VALLEY. A FIRE WEATHER WATCH HAS BEEN POSTED FOR TUESDAY IN THAT AREA. A WIND ADVISORY MAY ALSO BE NEEDED FOR THE COLORADO RIVER VALLEY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:58 PM PDT | High Wind Warning | VEF | Inyo | 9 hr |
| May 11, 9:58 PM PDT | Wind Advisory | VEF | 9 hr | |
| May 11, 9:58 PM PDT | Wind Advisory | VEF | San Bernardino | 24 hr |
| May 12, 4:18 AM PDT | Fire Weather Watch | VEF | San Bernardino | 12 hr |
| May 12, 3:57 PM PDT | Red Flag Warning | VEF | San Bernardino | 26 hr |
| May 12, 4:18 AM PDT | Red Flag Warning | VEF | Mohave | 12 hr |
Nearby
Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Wind Advisories in Nevada, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.